MAUDE Adverse Event Report: ICU MEDICAL, INC. BIVONA FIXED FLANGE HYPERFLEX CUFFED TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

ICU MEDICAL, INC. BIVONA FIXED FLANGE HYPERFLEX CUFFED TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 75FHXL60
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.Date of event: month and year of event have been provided, but day is unknown.H3.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the patient had an existing tracheostomy tube that was requiring very high cuff pressures to seal.The same tube was obtained to replace the tracheostomy tube.When the pilot balloon was inflated to check the function, it was noted that the balloon did not inflate equally, one side was significantly more filled with air than the other.Decision not to place this tube in the patient.The original intended procedure was tracheostomy tube change.The tracheostomy in the patient seems to require very high pressures to seal.It is the same size and brand of trach, but we do not have its original lot number or information.The defective item was never placed in the patient.The event occurred at the hospital in the patient's room.The outcome of the event was that the patient had an existing problematic cuff on their trach (required high pressures) that was repositioned and left in at the time.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
D9: date returned to mfg.: 12/10/2024.D3 - mfg establishment name, h3 and h6.Codes: updated.Device evaluation: received for investigation one (1) used product sample.The device met all visual and testing requirements related to the reported complaint defect.No defect was identified, and the tracheostomy cuff inflates symmetrically visibly and when measured.The defect cannot be confirmed.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
BIVONA FIXED FLANGE HYPERFLEX CUFFED TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
ICU MEDICAL, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key21036250
Report Number1824231-2024-00105
Device Sequence Number7573424
Product Code JOH
UDI-Device Identifier15021312015676
UDI-Public(01)15021312015676(17)260624(10)4156730
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2026
Device Catalogue Number75FHXL60
Device Lot Number4156730
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexUnknown
Patient Weight70 KG